advertisement
Question
Posted by: Livia | 2011/07/13

Sibutramine

Is it possible to be on sibutramine and not lose anything? And if so, why does this happen? I didn''t eat that much before, just need to lose 5kg and I find this helps me control my appetite (otherwise I am hungry all the time!). I am definitely eating less but not drastically so and I still exercise most days but it''s been 12 days now and nothing.

What is wrong with me? Why is it that my weight goes up so easily but just won''t go down? Even with medication.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Livia
If you are taking sibutramine, which not only suppresses the appetite, but also stimulates your metabolism, eating an energy-reduced diet and exercising, you should have lost some weight in 12 days. However, if your BMI = 22 or less (i.e. your weight is ideal or close to ideal), then your body may resists attempts at additional weightloss. You may also be eating so little, that your body has switched off its weightloss mechanisms. Discuss this problem with the dr who has prescribed the sibutramine, because if it is not working you should stop taking the medication. Possibly the use of Xenical could work better in your case - ask the dr. The only other alternative is to do more aerobic exercise like jogging or skipping for at least 30 min a day to stimulate your metabolism even further, but not while you are taking a medication that can cause circulatory problems as a side-effect.
I hope you start losing weight now.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Susan | 2011/07/28

I was on Duromine and only lost 7kg''s in 4mnths. Only later we found out that I''m insulin resistant and that expained why the Duromine did not work.

Reply to Susan
Posted by: DietDoc | 2011/07/14

Dear Livia
If you are taking sibutramine, which not only suppresses the appetite, but also stimulates your metabolism, eating an energy-reduced diet and exercising, you should have lost some weight in 12 days. However, if your BMI = 22 or less (i.e. your weight is ideal or close to ideal), then your body may resists attempts at additional weightloss. You may also be eating so little, that your body has switched off its weightloss mechanisms. Discuss this problem with the dr who has prescribed the sibutramine, because if it is not working you should stop taking the medication. Possibly the use of Xenical could work better in your case - ask the dr. The only other alternative is to do more aerobic exercise like jogging or skipping for at least 30 min a day to stimulate your metabolism even further, but not while you are taking a medication that can cause circulatory problems as a side-effect.
I hope you start losing weight now.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement